Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 6:27 AM CDT for Comanche County, Hamilton County, Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 6:27 AM CDT (11:27 UTC)
- Expired
- Aug 10, 2005, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Hamilton County, TX, Mills County, TX
The radar
The Dyess AFB radar (KDYX), 122 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101128 FFWFWD TXC093-193-333-101430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 627 AM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS SOUTHWESTERN HAMILTON COUNTY IN NORTH CENTRAL TEXAS NORTHEASTERN MILLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 AM CDT * AT 626 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN CONTINUING OVER NORTHERN COMANCHE AND WESTERN HAMILTON COUNTIES. MOVEMENT WAS EAST AT 15 MPH. IN ADDITION...RUNOFF FROM THIS RAINFALL IS MOVING ACROSS SOUTHERN COMANCHE COUNTY...LEADING TO TREACHEROUS DRIVING CONDITIONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRIDDY... POTTSVILLE...GUSTINE AND DEMOCRAT. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS... HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3150 9875 3142 9830 3187 9824 3183 9868 $$
2 follow-up statements
000 WGUS74 KFWD 101223 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 722 AM CDT WED AUG 10 2005 TXC093-193-333-101430- COMANCHE TX-HAMILTON TX-MILLS TX- 722 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR NORTHEASTERN MILLS...WESTERN HAMILTON AND SOUTHERN COMANCHE COUNTIES... AT 721 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF LIGHT TO MODERATE RAIN OVER MUCH OF THE WARNING AREA. MOVEMENT OF THE RAIN WAS EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRIDDY... POTTSVILLE...GUSTINE AND DEMOCRAT. ALTHOUGH HEAVY RAIN HAS MOVED TO THE EAST...EXTREMELY HEAVY RUNOFF WILL CONTINUE ACROSS THE AREA. MILLS AND COMANCHE COUNTY SHERIFFS OFFICES REPORTED EXTENSIVE FLOODING OF ROADS FROM DEMOCRAT AND PRIDDY...NORTHWARD TO NEAR NEWBERG. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3150 9875 3142 9830 3187 9824 3183 9868 $$
000 WGUS74 KFWD 101325 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 825 AM CDT WED AUG 10 2005 TXC093-193-333-101430- COMANCHE TX-HAMILTON TX-MILLS TX- 825 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR NORTHERN MILLS...WESTERN HAMILTON AND SOUTHERN COMANCHE COUNTIES... AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT TO MODERATE RAIN OVER PORTIONS OF MILLS AND HAMILTON COUNTIES...MOVING EAST AT 15 MPH. THIS IS A DANGEROUS FLOOD SITUATION. ALTHOUGH HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA...EXTENSIVE DRAINAGE AND WIDESPREAD FLOODING OF ROADS WILL CONTINUE FROM THE PRIDDY AND DEMOCRAT AREAS...NORTHWARD TO NEAR NEWBERG. HIGHWAY 16 IS REPORTED CLOSED IN SOUTHERN COMANCHE COUNTY...AND TRAVEL IS DISCOURAGED IN THIS AREA. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3150 9875 3142 9830 3187 9824 3183 9868 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:54 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 10, 4:54 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 454 AM CDT WED AUG 10 2005 .DISCUSSION... WEAK WARM CORE UPPER LEVEL LOW FOR THE THIRD NIGHT IN A ROW HAS PRODUCED A ROUND OF NOCTURNAL CONVECTION WITH VERY HEAVY RAINFALL. CONDITIONS ARE RIPE FOR CONTINUED FLOODING ACROSS THE SRN CWA THROUGH THE EARLY MORNING. SLIGHTLY DRIER MID LEVEL AIR SEEMS TO BE WORKING INTO SOME OF THE STORMS IN THE WEST AS RADAR CHARACTERISTICS OF WEAK ECHO CHANNELS CAN BE SEEN. THIS MAY PRODUCE A STRONGER COLD POOL WHICH WOULD RESULT IN SOME FASTER PROPAGATION. ALSO BY MID MORNING...ONCE HEATING OCCURS OUTSIDE OF THE COMPLEX...THE INFLOW MECHANISM WITH THE CORE OF THE SYSTEM WILL END AS OUTFLOWS DEVELOP AND EXPAND OUTWARD. THUS...COVERAGE SHOULD REALLY DECREASE BY NOON AND THE HEAVY RAINFALL THREAT ALSO DIMINISHES. THE INHERITED FLOOD WATCH RUNNING THROUGH 4 PM IS STILL APPROPRIATE GIVEN THE LAG IN RUN-OFF. TO THE NORTH OF THE FLOOD WATCH EXPECT JUST SOME GENERIC ISOLATED CONVECTION AS AIRMASS WILL BE DRIER AND INFLUENCED BY WEAK SUBSIDENCE. UPPER LEVEL PATTERN BEGINS TO CHANGE BY TONIGHT WITH THE RIDGE OVER THE DESERT SW BREAKING DOWN. THIS WILL CAUSE THE UPPER LEVEL SHEAR AXIS OVER THE AREA TO WEAKEN...AND ALSO AN INCREASE IN SOUTHERLY 850 MB FLOW THURSDAY MORNING. PESKY VERTICALLY STACKED WEAK UPPER LOW WILL FINALLY WEAKEN AS WIND FIELD SHEARS IT APART AND DO NOT EXPECT ANOTHER REPEAT OF FLOODING TONIGHT. HOWEVER... STRONG WARM ADVECTION TONIGHT IN THE LOW LEVELS MAY RESULT IN SOME ISO/SCT SHOWERS STREAMING NORTH DURING THE OVERNIGHT HOURS. WARMER TEMPS ARE IN STORE FOR THURSDAY DUE TO WARM ADVECTION AND A WEAK RIDGE WEDGING ITS WAY INTO THE AREA. WILL CONTINUE THE DRY AND WARM FORECAST THEREAFTER THROUGH SUNDAY MORNING. WENT WITH TEMPS JUST A LITTLE COOLER THAN MEX MOS... ESPECIALLY IN THE SW CWA WHERE GROUNDS WILL BE SATURATED. MODELS CONTINUE TO ADVERTISE INCREASING CHANCES OF RAIN SUNDAY AFTERNOON THROUGH TUESDAY OF NEXT WEEK AS TROUGH IN THE WEST MOVES INTO THE PLAINS AND HAVE CONTINUED THE SLIGHT CHANCE. DO NOT THINK COLD FRONT WILL MAKE IT INTO THE AREA NEXT WEEK...BUT MAY ENHANCE CHANCES OF RAIN IN THE NORTH. LATER SHIFTS MAY CONSIDER BUMPING POPS UP WHEN MORE CERTAINTY IS ATTAINED. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 94 74 96 77 / 20 20 10 0 WACO, TX 86 74 95 76 / 90 30 20 0 PARIS, TX 95 72 95 73 / 20 20 10 0 DENTON, TX 94 73 97 75 / 20 20 10 0 MCKINNEY, TX 94 73 96 76 / 20 20 10 0 DALLAS, TX 93 74 96 77 / 20 20 10 0 TERRELL, TX 92 73 96 76 / 30 20 20 0 CORSICANA, TX 88 73 96 76 / 80 30 20 0 TEMPLE, TX 86 74 94 75 / 90 30 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143- TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162- TXZ174-TXZ175. &&
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT WED AUG 10 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR THOSE PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A LINE FROM COMANCHE...TO WACO...TO FAIRFIELD...AND TO PALESTINE. THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH THE MORNING HOURS IN THE FLASH FLOOD WATCH AREA. AREAS OF WIDESPREAD FLOODING WILL BE POSSIBLE AS 2 TO 3 INCHES OF RAIN AN HOUR WILL FALL WITH THE STRONGER THUNDERSTORMS. OUTSIDE OF THE FLASH FLOOD WATCH...SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE ISOLATED IN NATURE. STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME THUNDERSTORMS. THE UPPER LEVEL DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR ALL THE HEAVY RAIN SHOULD WEAKEN TONIGHT...WITH JUST ISOLATED STORMS LINGERING SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN... DRY WEATHER SHOULD RETURN TO THE REGION THURSDAY AND CONTINUE THROUGH SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL ASSOCIATED WITH THIS PARTICULAR SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY ACROSS THE FLASH FLOOD WATCH AREA. 92
In the hours before
Local storm report, Aug 10, 4:24 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD GATESVILLE 31.44N 97.73W
08/10/2005 CORYELL TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING IN GATESVILLELocal storm report, Aug 10, 5:21 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM FLASH FLOOD PRIDDY 31.67N 98.51W
08/10/2005 MILLS TX LAW ENFORCEMENT
6 TO 8 INCHES OF WATER ACROSS HIGHWAY 16 NEAR PRIDDY IN
3 LOCATIONS. ROAD HAS BEEN CLOSED. ALSO WATER COMING ONTO
183 NEAR MULLIN.Local storm report, Aug 10, 5:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD 1 S LORENA 31.37N 97.21W
08/10/2005 MCLENNAN TX LAW ENFORCEMENT
FLOODING ON INTERSTATE 35 AT MILE MARKER 318 AND 322Local storm report, Aug 10, 5:59 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLASH FLOOD 4 N TEMPLE 31.16N 97.36W
08/10/2005 BELL TX LAW ENFORCEMENT
FLOODING ON INTERSTATE 35 AT MILE MARKER 306Local storm report, Aug 10, 6:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD 3 S GOLINDA 31.33N 97.08W
08/10/2005 FALLS TX LAW ENFORCEMENT
FAST MOVING WATER GOING OVER HIGHWAY 77 SOUTH OF
GOLINDA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:33 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 3:08 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 3:23 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Aug 10, 4:39 AM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Aug 10, 5:26 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 6:12 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 10, 6:13 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 6:47 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 3 hr |
| Aug 10, 8:43 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Aug 10, 9:46 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.